Heavy Rain, Posey
- When
- July 7, 7:00 PM CST to July 8, 6:29 AM CST
- Where
- Posey County, Mt Vernon
- Reported by
- COOP Observer
- Coordinates
- 37.930, -87.900
A co-operative observer recorded a 24-hour rainfall total of 3.08 inches.
A 500 mb shortwave trough digging southeast toward the Lower Ohio Valley helped initiate clusters of thunderstorms. The clusters of storms consolidated into a large complex that brought heavy rainfall to parts of southwest Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A 500 mb shortwave trough digging southeast toward the Lower Ohio Valley helped initiate clusters of thunderstorms. The clusters of storms consolidated into a large complex that brought heavy rainfall to parts of southwest Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 5:22 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 622 PM CDT THU JUL 7 2011 .UPDATE... UPDATED THE AVIATION SECTION. && .DISCUSSION... SCATTERED DIURNALLY DRIVEN CONVECTION OVER WKY WILL CONTINUE ITS SLOW EASTWARD DRIFT THRU EARLY EVENING. MEANWHILE...MORE ROBUST MCV RELATED CONVECTION OVER MO LIKEWISE MAKES EASTWARD APPROACH. NAM MODELS WARM SECTOR RELATED CONVECTION OVER SCNTL MO-NE AR TO DIMINISH WITH SUNSET...WHILE DRIVING NCNTL MO MCV RELATED CONVECTION EAST TO MS VALLEY BEFORE DIVING SE ACROSS PAH FA IN PARENT UPPER LEVEL NWLY FLOW. THUS HAVE HIKED POPS UP CONSIDERABLY TONIGHT...THOUGH MAY SCALE BACK PENDING COLLABORATION WITH NEIGHBORING OFFICES THRU PRESS TIME. SWODY1 CONTINUES OUTLOOK OF SLGT RISK FOR WRN 1/2 FA AT THIS WRITING. TOMORROW SHOULD SEE POPS WINDING DOWN WEST TO EAST AS THIS UPPER LEVEL TROF SCOOTS EAST. MODELS SHOW HEIGHTS REBOUNDING IN THE WAKE OF THIS DEPARTING SYSTEM...WITH STRONG RIDGING CREATING A HOTTER AND DRIER FORECAST FROM THE WEEKEND INTO EARLY NEXT WEEK. THE GENERAL ANTICYCLONIC FLOW PATTERN ALOFT SHOULD KEEP SUBSIDENCE MORE OR LESS PREVALENT THROUGH THE ATMOSPHERIC COLUMN THROUGH THE WORKWEEK...DESPITE MODEL FLIRTATIONS WITH A DIRTYING OF THE HIGH BY MID WEEK OR SO. NEVERTHELESS POPS LOOK TO REMAIN 10-20 PERCENT OR LESS...ISOLATED IN NATURE...AND WILL LET COLLAB EFFORTS DICTATE WHEN/WHERE THAT'S INCLUDED. BOTH ECMWF/GFS RESTRENGTHEN THE UPPER LEVEL HIGH FOR NEXT WEEKEND FOR WHAT LOOKS TO BE ANOTHER HOT AND DRY ONE. && .AVIATION... VFR CONDITIONS THROUGH MID EVENING WITH ISOLD CONVECTION POSSIBLE ESPECIALLY KPAH. AFT 03-04Z...INCLUDE SHRA AT THE SITES WITH VCTS FOR NOW...AND WILL ADJUST ACCORDINGLY (GIVEN UNCERTAINTY). LONG TERM OVERVIEW...END PRECIP CHANCES EARLY FRIDAY WITH POTENTIAL MVFR CIGS THROUGH THE MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 336 PM CDT THU JUL 7 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 336 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA. THE PRIMARY THREAT IS HEAVY RAIN...BUT IF A SEVERE STORM OCCURS...THE PRIMARY THREAT IS DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LINGERING FRIDAY MORNING CHANCE OF THUNDERSTORMS INCLUDES THE LEFTOVER SLIGHT RISK OF SEVERE STORMS UPON THEIR DEPARTURE FROM THE AREA BY ABOUT MIDDAY. THE CHANCE OF STORMS THEN LEAVES THE FORECAST UNTIL RE-ENTERING AS A VERY ISOLATED AND MINIMAL CHANCE CONFINED MAINLY TO THE HEAT OF THE DAY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 746 PM CDT THU JUL 7 2011 ILZ075>078-080>094-MOZ076-086-087-080215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-PERRY MO-BOLLINGER-CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU 746 PM CDT THU JUL 7 2011 ...HEAVY RAIN PRODUCING STORMS TO AFFECT SOUTHERN ILLINOIS AND PORTIONS OF SOUTHEAST MISSOURI... AT 740 PM...REGIONAL NATIONAL WEATHER SERVICE RADARS SHOWED A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST FROM EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS...INTO SOUTHERN ILLINOIS AND PORTIONS OF SOUTHEAST MISSOURI. HEAVY RAINFALL RATES HAVE BEEN ASSOCIATED WITH THE STORMS. SOME STORMS HAVE PRODUCED MORE THAN 2 INCHES OF RAIN IN AN HOUR WITH SOME STORM TOTAL RAINFALL AMOUNTS ON THE ORDER OF 3 INCHES. AS THE STORMS SPREAD ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THIS EVENING...HEAVY RAINFALL RATES WILL BE LIKELY IN SOME AREAS. AN ISOLATED STRONG OR SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT...BUT THE PRIMARY HAZARD DOES APPEAR TO BE HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR MORE STATEMENTS...AND POSSIBLY ADVISORIES OR WARNINGS. NOLES
The national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
A co-operative observer recorded a 24-hour rainfall total of 3.08 inches.
At the Evansville airport, a total of 3.74 inches was recorded within a 12-hour period. A new daily rainfall record of 2.70 inches was established for July 7.
The 24-hour rainfall reported by a trained spotter was 3.17 inches.
A total of 2.90 inches of rainfall was measured in the Angel Mounds area in the southeast corner of Vanderburgh County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318688, 318687, 318689, 318690.